Advertisement

Local Types of Classical Rings

  • L. KlinglerEmail author
  • W. Wm. McGovern
Chapter
Part of the Trends in Mathematics book series (TM)

Abstract

Motivated by recent results on commutative rings with zero divisors [2, 11], we investigate the difference between the three notions of locally classical, maximally classical, and classical rings. Motivated also by results in [12], we explore these notions when restricted to certain subsets of the prime spectrum of the ring. As an application, we examine the case of locally classical rings of continuous functions, the case of maximally classical and classical rings having already been considered [1, 14].

References

  1. 1.
    B. Banerjee, S. Ghosh, M. Henriksen, Unions of minimal prime ideals in rings of continuous functions on compact spaces. Algebr. Univers. 62(2–3), 239–246 (2009)MathSciNetCrossRefGoogle Scholar
  2. 2.
    J. Boynton, Prüfer conditions and the total quotient ring. Commun. Algebra 39(5), 1624–1630 (2011)MathSciNetCrossRefGoogle Scholar
  3. 3.
    G. Cherlin, M. Dickmann, Real closed rings I. Residue rings of rings of continuous functions. Fund. Math. 126(2), 147–183 (1986)MathSciNetCrossRefGoogle Scholar
  4. 4.
    F. Dashiell, A. Hager, M. Henriksen, Order-Cauchy completions of rings and vector lattices of continuous functions. Canad. J. Math. 32(3), 657–685 (1980)MathSciNetCrossRefGoogle Scholar
  5. 5.
    N. Fine, L. Gillman, Extensions of continuous functions in \(\beta \mathbb{N}\). Bull. Am. Math. Soc. 66, 376–381 (1960)Google Scholar
  6. 6.
    L. Gillman, M. Henriksen, Concerning rings of continuous functions. Trans. Am. Math. Soc. 77, 340–362 (1954)MathSciNetCrossRefGoogle Scholar
  7. 7.
    L. Gillman, M. Henriksen, Rings of continuous functions in which every finitely generated ideal is principal. Trans. Am. Math. Soc. 82, 366–391 (1956)MathSciNetCrossRefGoogle Scholar
  8. 8.
    L. Gillman, M. Jerison, Rings of Continuous Functions. Graduate Texts in Mathemetics, vol. 43 (Springer, Berlin, 1976)Google Scholar
  9. 9.
    R. Gilmer, Multiplicative Ideal Theory. Queen’s Papers in Pure and Applied Mathematics, vol. 90 (Queen’s University, Kingston, 1992)Google Scholar
  10. 10.
    J. Huckaba, Commutative Rings with Zero Divisors. Monographs and Textbooks in Pure and Applied Mathematics, vol. 117 (Marcel Dekker, New York, 1988)Google Scholar
  11. 11.
    L. Klingler, T. Lucas, M. Sharma, Maximally Prüfer rings. Commun. Algebra 43, 120–129 (2015)Google Scholar
  12. 12.
    L. Klingler, T. Lucas, M. Sharma, Local types of Prüfer rings. J. Algebra Appl. To appearGoogle Scholar
  13. 13.
    M. Knebusch, D. Zhang, Manis Valuations and Prüfer Extensions I. A New Chapter in Commutative Algebra. Lecture Notes in Mathematics, vol. 1791 (Springer, Berlin, 2002)Google Scholar
  14. 14.
    R. Levy, Almost P-spaces. Canad. J. Math. 29(2), 284–288 (1977)Google Scholar
  15. 15.
    J. Martinez, S. Woodward, Bézout and Prüfer f-rings. Commun. Algebra 20(10), 2975–2989 (1992)MathSciNetCrossRefGoogle Scholar

Copyright information

© Springer Nature Singapore Pte Ltd. 2019

Authors and Affiliations

  1. 1.Department of Mathematical SciencesFlorida Atlantic UniversityBoca RatonUSA
  2. 2.Wilkes Honors CollegeFlorida Atlantic UniversityJupiterUSA

Personalised recommendations